• bethmac3s' Avatar
  • bethmac3s' Avatar

    bethmac3s started following

    Question: Bilateral or not

  • bethmac3s' Avatar

    bethmac3s started following

  • bethmac3s' Avatar

    bethmac3s started following

  • bethmac3s' Avatar

    bethmac3s asked a questionBreast Cancer

    Can you tell me about Arimidex?

    7 answers
    • Danuta's Avatar
      Danuta

      I have the joint pain and of course the hot flashes. The doctor, oncologist, informed me these level off after six months. That is how long it takes for your body to get used to the meds. Your memory gets foggy, so I read a lot and keep up to date with everything. I was so active and extremly busy at work until I retired December of 2011 and was diagnosed in April. So I am having a hard time dealing. After 34 years of working at the same place, I was dealt this to deal with. The medication is doing its job by shrinking the tumors, have been on it for five months, looking at a lumpectomy hopefully. Not prepared for a mastectomy. Hang in there with the medication. Also was told to take supplements, like B6 and B12.

      about 4 years ago
    • Lafflady's Avatar
      Lafflady

      I went and read the other answers below first, so I know it's totally confusing.
      Some of the side effects mentioned below I ascribed to chemo therapy...the cure that keeps on giving. Chemo brain as described on the Mayo Clinic's website mentions the mental side effects.
      I have had and still have hot flashes and feel like I'm going through menopause all over again. The depressions due to no estrogen have been bad. The joint pains may be from old age, but they are bad only when I first get up. I've always had poor sleep habits, but I've been taking melatonin at bedtime and tylenol pm for sleep and it's helped.
      Having read the stuff below, I'm going back to my doctor for more advice.
      I have found you really have to hound your doctor for answers, and sometimes the PA is more helpful. I think they don't want to mention side effects for fear we'll reject their drug, or the suggestion of the side effect will bring it on. For example I am now having noticeable peripheral neuropathy from the chemo (three rounds T&C). I am also having trouble with tissue swelling. Some days I can't get my rings on and other days they are falling off.

      about 4 years ago
    • JudyW's Avatar
      JudyW

      I'm not entirely sure when my symptoms started. I have been on Arimidex now for just over a year, and I have joint pain, insomnia, weight gain (20 pounds), hot flashes (though not as bad as they were). I hadn't even thought about irritability being a side effect, but I guess I have that sometimes too! I am a single mom who's a high school teacher, so I never thought about the irritability being anything but an occupational hazard :-) and the insomnia being money worries. I guess I'd rather have these symptoms than a recurrence of the cancer......

      about 4 years ago
  • bethmac3s' Avatar